Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 2, NWS Tampa Bay, FL

June 6, 2013Manatee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 2:49 AM EDT for Manatee County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 2:49 AM EDT (06:49 UTC)
Expired
Jun 6, 2013, 3:15 AM EDT
In force
26 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Manatee County, FL

The radar

The Tampa radar (KTBW), 38 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:53 AM EDTTORNADOMyakka City, FLBUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN NEAR SINGLETARY RD AND STATE RD 70.
Jun 6, 2:59 AM EDTTORNADOMyakka City, FLDAMAGE TO A HOUSE. POOL CAGE TORN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WFUS52 KTBW 060649
TORTBW
FLC081-060715-
/O.NEW.KTBW.TO.W.0002.130606T0649Z-130606T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
249 AM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MANATEE COUNTY IN FLORIDA.

* UNTIL 315 AM EDT

* AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  DEVELOPING TORNADO NEAR MYAKKA CITY...OR 20 MILES NORTH OF NORTH   
  PORT...MOVING NORTHWEST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MYAKKA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.

&&

LAT...LON 2758 8213 2730 8208 2727 8218 2735 8225
      2736 8225 2738 8225 2739 8227 2750 8236
TIME...MOT...LOC 0644Z 153DEG 27KT 2733 8216

$$
1 follow-up statement
953 
WWUS52 KTBW 060704
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
304 AM EDT THU JUN 6 2013

FLC081-060715-
/O.CON.KTBW.TO.W.0002.000000T0000Z-130606T0715Z/
MANATEE FL-
304 AM EDT THU JUN 6 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR CENTRAL
MANATEE COUNTY...

AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.   LOCATED 8 MILES EAST OF LAKE MANATEE STATE
PARK...OR 20 MILES EAST OF SARASOTA...MOVING NORTHWEST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  LAKE MANATEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2758 8213 2741 8210 2739 8225 2739 8227
      2750 8236
TIME...MOT...LOC 0704Z 155DEG 20KT 2745 8222

$$
14-MROCZKA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 11:45 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 11:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1145 PM EDT WED JUN 5 2013

.UPDATE...THE 11 PM ADVISORY ON TROPICAL STORM ANDREA SHOWED
LITTLE CHANGE FROM THE PREVIOUS ADVISORY. MOST OF THE IMPACTS FROM
THIS STORM WILL BE EAST OF THE CENTER AS SOUTHWESTERLY WIND SHEAR
CONTINUES TO DISPLACE SHOWER AND THUNDERSTORM ACTIVITY TO THE
NORTHEAST.

BETWEEN NOW AND THURSDAY EVENING...LOOK FOR WIDESPREAD RAINS WITH
EMBEDDED HEAVIER THUNDERSTORMS FOR MOST OF THE REGION. HIGHEST
RAINFALL TOTALS SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD ALONG
THE NATURE COAST...WITH LESSER AMOUNTS INLAND AND TO THE SOUTH.
THE THREAT FOR TORNADOES WILL INCREASE AS THE LOW CENTER MOVES
NORTH AND NORTHEAST ON THURSDAY. AGAIN...HIGHEST THREAT WILL
PROBABLY BE FROM THE TAMPA BAY AREA NORTHWARD. CONDITIONS WILL
BEGIN TO IMPROVE AFTER THE CENTER ACCELERATES ACROSS NORTH
FLORIDA THEN UP THE ATLANTIC COAST THURSDAY NIGHT.

&&

.MARINE...LONG FETCH OF SOUTHWESTERLY WINDS IN THE 30 PLUS KNOT
RANGE WILL RESULT IN HIGHER SEAS THAN PREVIOUSLY FORECAST. THREAT
FOR SEAS GREATER THAN 15 FEET WILL BE CONFINED THE WATERS NORTH OF
TARPON SPRINGS...BUT 10 TO 15 FEET WILL BE POSSIBLE NORTH OF
ENGLEWOOD WITH SEAS APPROACHING 10 FEET SOUTH OF THERE. UPDATED
COASTAL WATERS FORECAST WILL BE OUT SHORTLY.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
     HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     LAKE WIND ADVISORY FROM 8 AM THURSDAY TO MIDNIGHT EDT
     THURSDAY NIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
     20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/MARINE...JILLSON
Hazardous weather outlook, Jun 5, 5:22 AM EDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUN 5 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-052200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A
FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY
STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW
RISK OF ISOLATED TORNADOES.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER
TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE
RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING
TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO
AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL
CONTINUES.

...WIND AND SEA IMPACT...
A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE
CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT
ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME
ACROSS THE EASTERN GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA
THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE
ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND
THE SITUATION WILL NEED TO BE MONITORED CLOSELY.

...FLOOD IMPACT...
THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE
THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO
DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A
WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH
LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE FORECAST AREA.

...COASTAL FLOOD IMPACT...
MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD
AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY
TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING
THE HIGH TIDE CYCLES ON THURSDAY.

...WIND AND SEA IMPACT...
ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO
THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:25 PM EDTSpecial Marine WarningTBW50 min
Jun 5, 8:30 PM EDTSpecial Marine WarningTBW45 min
Jun 5, 9:31 PM EDTSpecial Marine WarningTBW44 min
Jun 5, 9:43 PM EDTSpecial Marine WarningTBW47 min
Jun 5, 10:16 PM EDTSpecial Marine WarningTBW44 min
Jun 6, 1:01 AM EDTSpecial Marine WarningTBW44 min
Jun 6, 3:13 AM EDTTornado WarningTBWHillsborough, Manatee32 min
Jun 6, 3:44 AM EDTTornado WarningTBWHillsborough31 min
Jun 6, 3:59 AM EDTTornado WarningTBWCharlotte, DeSoto31 min
Jun 6, 4:06 AM EDTSpecial Marine WarningTBW24 min
Jun 6, 4:11 AM EDTTornado WarningTBWHillsborough34 min
Jun 6, 4:26 AM EDTSpecial Marine WarningTBW64 min
Jun 6, 5:26 AM EDTTornado WarningTBWHighlands34 min
Jun 6, 5:32 AM EDTTornado WarningTBWPolk28 min
Jun 6, 7:51 AM EDTTornado WarningTBWPasco, Pinellas24 min
Jun 6, 7:52 AM EDTSpecial Marine WarningTBW53 min
Jun 6, 8:36 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 8:51 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 9:52 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas38 min
Jun 6, 9:57 AM EDTSpecial Marine WarningTBW63 min
Jun 6, 9:58 AM EDTTornado WarningTBWPinellas32 min
Jun 6, 10:17 AM EDTSpecial Marine WarningTBW58 min
Jun 6, 10:25 AM EDTAreal Flood AdvisoryTBWPinellas4 hr
Jun 6, 10:30 AM EDTSpecial Weather StatementTBWSumter45 min
Jun 6, 10:55 AM EDTSpecial Marine WarningTBW2 hr
Jun 6, 11:11 AM EDTTornado WarningTBWCharlotte, Lee, Sarasota49 min
Jun 6, 11:34 AM EDTTornado WarningTBWManatee, Sarasota26 min
Jun 6, 11:38 AM EDTTornado WarningTBWManatee, Sarasota37 min
Jun 6, 11:56 AM EDTTornado WarningTBWHillsborough, Pinellas34 min
Jun 6, 11:57 AM EDTTornado WarningTBWPasco33 min
Jun 6, 12:17 PM EDTTornado WarningTBWDeSoto, Hardee28 min
Jun 6, 12:18 PM EDTTornado WarningTBWCharlotte, DeSoto, Highlands27 min
Jun 6, 12:26 PM EDTSpecial Weather StatementTBWPasco49 min
Jun 6, 12:33 PM EDTTornado WarningTBWCharlotte, DeSoto27 min
Jun 6, 12:40 PM EDTTornado WarningTBWDeSoto, Hardee, Manatee, Sarasota35 min
Jun 6, 12:42 PM EDTTornado WarningTBWHillsborough, Manatee, Sarasota48 min
Jun 6, 12:48 PM EDTTornado WarningTBWDeSoto, Hardee, Highlands27 min
Jun 6, 1:06 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota4 hr
Jun 6, 1:12 PM EDTAreal Flood AdvisoryTBWPolk4 hr
Jun 6, 1:14 PM EDTTornado WarningTBWHighlands, Polk31 min
Jun 6, 1:17 PM EDTSpecial Marine WarningTBW58 min
Jun 6, 1:38 PM EDTTornado WarningTBWCharlotte, Lee22 min
Jun 6, 1:57 PM EDTTornado WarningTBWCharlotte, Lee18 min

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.